Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 42, NWS Kansas City, MO

March 3, 2008Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 3, 2008, 12:45 PM CST for Cooper County, Missouri. It took effect at Mar 3, 2008, 4:15 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2008, 12:45 PM CST (18:45 UTC)
In effect from
Mar 3, 2008, 4:15 PM CST
Expired
Mar 3, 2008, 8:01 PM CST
In force
4 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamine River near Otterville (OTTM7).

Action stage
10 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 3, 5:46 AM CST, 6 hours 59 minutes earlier.

Area forecast discussion, Mar 3, 5:46 AM CST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 AM CST MON MAR 3 2008

...UPDATED AVIATION...

.DISCUSSION...
/ISSUED 435 AM CST MON MAR 3 2008/

ALL OF THE HEADLINES HAVE BEEN CANCELLED OR EXPIRED. EXCEPT FOR THE
FAR EASTERN COUNTIES THE LARGE PRECIPITATION SHIELD HAS MOVED EAST
OF THE REGION. THE COLD FRONT HAS PUSHED SOUTHEAST OF THE CWA AND
COLDER AND DRIER AIR ARE SLOWLY WORKING SOUTHWARD. HIGH TEMPERATURES
MAY END UP OCCURRING AT TWO DIFFERENT TIMES...FIRST AT THE START OF
THE DAY AND THEN BY MID AFTERNOON AFTER A SLIGHT RECOVERY FROM A MID
MORNING LOW. WILL KEEP SKIES GENERALLY CLOUDY TODAY AS PRIMARY
MID/UPPER TROUGH WILL BE SLOW TO CLEAR THE REGION PLUS MID/HIGH
CLOUDS WILL STREAM NORTHEAST FROM THE CLOSED LOW MOVING INTO TX.

MODELS ARE VERY SIMILAR IN POSITION/TIMING OF THE CLOSED UPPER
SYSTEM WITH THE GFS HAVING A SLIGHTLY MORE NORTHERN TRACK. STILL
SOME POTENTIAL FOR THE NORTHERN FRINGES OF THE DEFORMATION SHIELD TO
NICK THE FAR SOUTHEASTERN COUNTIES LATE TONIGHT AND TUESDAY MORNING
SO WILL KEEP A SLIVER OF LIKELY POPS GOING FOR THIS REGION WITH SNOW
AMOUNTS LESS THAN AN INCH. DAY SHIFT WILL NEED TO SEE IF THE 12Z
RUNS SHIFT THE STORM TRACK FURTHER NORTHWEST.

OTHERWISE...DONT SEE MUCH IF ANY WARMING DURING THE WORK WEEK. IN
FACT THE GFS BRINGS IN ANOTHER SURGE OF COLD AIR SOUTHWARD OUT OF
CENTRAL CANADA BY FRIDAY. ALSO ADDED SOME FLURRIES FOR WEDNESDAY AND
WEDNESDAY NIGHT AS A FAST MOVING UPPER SYSTEM PLOWS THROUGH.
MOISTURE SHOULD BE LIMITED SO HELD OFF ON MENTIONING ANY MEASURABLE
PRECIPITATION.

MJ

&&

.AVIATION...

TRICKY AVIATION FORECAST THROUGH THE NEXT 6-12 HOURS AS NEXT PHASE
ASSOCIATED WITH THE UPPER LEVEL SYSTEM MOVING INTO THE SOUTHERN
PLAINS TAKES SHAPE. CEILINGS HAVE RISEN OVER THE LAST SEVERAL HOURS
ACROSS THE TERMINALS WITH LLVL STRATUS DECK HAVING MOVED SOUTH OF
THE AREA AND ONLY A FEW CLOUDS AROUND 2KFT REMAINING. CURRENTLY SEEING
THE NEXT SURGE OF CLOUD COVER HEADING NORTHWARD OUT OF EASTERN
OKLAHOMA. MAIN CONCERN WILL BE TO WHAT EXTENT THIS DECK PUSHES
NORTHWARD AS THE UPPER LEVEL SYSTEM MATURES AND BEGINS TO WRAP UP
ACROSS THE SOUTHERN PLAINS. CURRENT THINKING IS FOR A FAIRLY SHARP
CUT OFF TO THE LOWER CLOUD DECK TO DEVELOP AS THE SYSTEM PUSHES EAST
AND DEEPENS. FOR THE TIME BEING...HAVE KEPT THE LOWER CEILINGS SOUTH
OF THE TERMINALS WITH A MID LEVEL CLOUD DECK PERSISTING INTO THE
AFTERNOON HOURS. WILL HAVE TO KEEP AN EYE ON THE NORTHWARD EXTENT OF
THE LOWER CEILINGS AS WELL AS THE SOUTHWARD PUSH OF THE DRIER AIR
CURRENTLY TO THE NORTH OF THE TERMINALS...AS THIS MAY HELP TO ERODE
THINGS CLOSER TO KSTJ.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Mar 3, 5:59 AM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 AM CST MON MAR 3 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
559 AM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A POTENT UPPER LEVEL STORM SYSTEM ENTERING WEST TEXAS TODAY WILL LIFT
NORTHEAST THROUGH ARKANSAS TONIGHT. THE NORTHERN EDGE OF ITS PRECIPITATION
SHIELD MAY REACH AS FAR NORTH AS A CLINTON TO BOONVILLE LINE VERY
LATE TONIGHT...LEAVING UP TO AN INCH OF SNOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME SNOW MAY LINGER OVER THE FAR SOUTHEASTERN COUNTIES TUESDAY
MORNING BEFORE CLEARING EASTWARD. OTHERWISE...NO HAZARDOUS WEATHER IS
FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:53 PM CSTRiver Flood WarningEAXAtchison, Holt17 hr
Mar 2, 9:33 PM CSTRiver Flood WarningEAXBates, Cass, Henry43 hr
Mar 3, 12:22 AM CSTRiver Flood WarningEAXAndrew, Nodaway11 hr
Mar 3, 6:33 AM CSTRiver Flood WarningEAXCass, Henry, Johnson23 hr
Mar 3, 7:32 AM CSTRiver Flood WarningEAXChariton, Macon16 hr
Mar 3, 7:42 AM CSTRiver Flood WarningEAXJohnson, Pettis19 hr
Mar 3, 9:27 AM CSTRiver Flood WarningEAXDaviess, Gentry25 hr
Mar 3, 9:27 AM CSTRiver Flood WarningEAXCarroll, Chariton5 days
Mar 3, 11:01 AM CSTRiver Flood WarningEAXCooper20 hr
Mar 3, 11:03 AM CSTRiver Flood WarningEAXCooper, Saline36 hr
Mar 2, 8:28 PM CSTRiver Flood WarningEAXAtchison, Leavenworth26 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.